I was research whether or not I could receive the HVP vacination due to my autoimmune disease and I came across this...
Guillain-Barre Syndrome. Reports state that two recently vaccinated 16-year-old girls - one from Illinois and the other from Mississippi - were diagnosed with Guillian-Barre Syndrome (GBS) following vaccination with GARDASIL. In both cases, the onset of symptoms occurred 13 days after vaccination. According to the National Institute for Neurological Disorders and Stroke:
GBS is a serious disorder in which the body's immune system attacks part of the peripheral nervous system. The first symptoms of this disorder include varying degrees of weakness or tingling sensations in the legs. In many instances, the weakness and abnormal sensations spread to the arms and upper body. These symptoms can increase in intensity until certain muscles cannot be used at all and, when severe, the patient is almost totally paralyzed. â¦ Vaccinations can trigger onset of GBS.
The Illinois girl described earlier was vaccinated on July 7th and symptoms were evident by July 20th. The girl also experienced gait abnormalities (trouble walking properly), asthenia (weakness without loss of strength), paresthesia (burning, prickling, tingling or numbness sensation usually felt in the hands, arms, feet and legs), and hyperkinesia (abnormal increase in muscle movement). The Mississippi girl was vaccinated on July 31st and by August 13th she had increasing numbness and tingling in her feet and hands and was subsequently evaluated by a neurologist and diagnosed with GBS. The current health status of these girls is not known.
In both of these cases, the girls were also vaccinated with Aventis Pasteur's Menactra, a vaccine for meningococcal infections. Menactra has previously been associated with Guillain-Barre Syndrome, and the FDA and others have issued alerts.
So as it turns out I can't get the vaccination but it cause my autoimmune disorder. I don't want to scare anyone out of getting it but I definatly think this is something that should be discussed with your doctor (if only two people got it out of the how many that received it its not a huge issue but all the same). GBS was extremely hard on my body and I still have linger health effects. So please talk with your doctor about possible side effects (all drugs have side effects) and the pros and cons of all meds and vaccinations.